On the maximal value of the expectation of record numbers

  • V. B. Nevzorov
  • S. A. Tovmasyan


There are n independent identically distributed random variables with a continuous distribution function. The problem considered is, getting sequentially the values of these variables and selecting one of them as an initial point, how we can maximize the expected number of records among the rest of this sequence of random variables (without knowledge of the future values).


record times record values record indicators 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. Ahsanullah and V. B. Nevzorov, Ordered Random Variables (Nova Science, New York, 2001).zbMATHGoogle Scholar
  2. 2.
    C. Arnold, N. Balakrishnan, and H. N. Nagaraja, Records (Wiley, New York, 1998).CrossRefzbMATHGoogle Scholar
  3. 3.
    V. B. Nevzorov, Records. Mathematical Theory (FAZIS, Moscow, 2000) [in Russian].Google Scholar
  4. 4.
    S. M. Samuels and J. M. Steele, “Optimal sequential selection of a monotone sequence from a random sample,” Ann. Probab. 9, 937–947 (1981).CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Allerton Press, Inc. 2014

Authors and Affiliations

  1. 1.St. Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations